MAUDE Adverse Event Report: ANGIODYNAMICS, INC. NANOKNIFE; NANOKNIFE DISPOSABLE SINGLE ELECTRODE 5 PROBE PACK - ACTIVATION

ANGIODYNAMICS, INC. NANOKNIFE; NANOKNIFE DISPOSABLE SINGLE ELECTRODE 5 PROBE PACK - ACTIVATION
Model Number 20400111
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation (2001)
Date of Event 10/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Patient injury: a territory manager, in attendance for the case, reported an end user experienced an issue when using 5-probe procedure pack-activation, 15cm.The first two probes were used with no reported issues.During the third probe placement, the physician punctured the patient's bladder and popped the foley catheter balloon.The foley was replaced and the procedure was continued.When the fourth probe was placed, the doctor stuck his finger causing his finger to bleed.Before the tm was able to intervene, the physician inserted the contaminated 4th probe into the patient and continued the procedure.It was reported he did change his gloves after 3-5 minutes of puncturing his finger.The procedure was completed with the fourth probe.
 
Additional Manufacturer Narrative
The customer's reported complaint description of nanoknife (nk) probe punctured the foley catheter balloon inside the patient's bladder was not able to be confirmed given the patient centric nature of this incident.No nanoknife probe product was returned to angiodynamics for evaluation since there was no reported malfunction with the nanoknife system during the procedure.Root cause of the puncturing of the foley catheter balloon inside the patient's bladder was a result of physician placement error.Device history record review of the packaging/assembly shr lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for this probe user injury failure mode for the nanoknife probe product family in the past 15 months, as such, this is deemed to be an isolated incident.Labeling review: the directions for use (dfu) that is supplied with the nanoknife probe contains the following statements: warnings - the nanoknife* single electrode probe should only be used with the angiodynamics nanoknife generator.The physician must read the nanoknife generator user manual thoroughly before operating the nanoknife generator.- avoid having the nanoknife single electrode probes touch when delivering pulses.Ensure that both nanoknife single electrode probe electrodes are fully embedded within the targeted tissue prior to initiating pulse delivery.- do not bend the nanoknife single electrode probe as this may damage the insulation.- do not use a device with damaged insulation.- do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Potential adverse effects adverse effects that may be associated with a nanoknife procedure include, but are not limited to: - fistula formation - damage to critical anatomical structure (nerve, vessel, duct) - hemmorrhage - unintended mechanical perforation procedure planning 21.Use imaging equipment to determine the single electrode probe placement approach and angle of insertion that avoids tissue obstacles (e.G., bone) and avoids placing any of the single electrode probes into or through critical structures (e.G., blood vessels, bile ducts, critical structures).The exposed electrodes of each single electrode probe should be placed such that they bracket the targeted ablation area while maintaining probe pair distances between 1.0 cm and 2.0 cm probe placement.Warning: placing a single electrode probe without continual image guidance may increase the risk of unintended mechanical perforation, damage to critical anatomical structures, and/or unintended tissue destruction a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4) reference (b)(4) for pt.Injury.Reference (b)(4) for physician injury 1319211-2025-00044.

Brand Name
NANOKNIFE
Common Device Name
NANOKNIFE DISPOSABLE SINGLE ELECTRODE 5 PROBE PACK - ACTIVATION
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key23391568
Report Number1319211-2025-00043
Device Sequence Number10038821
Product Code OAB
UDI-Device IdentifierH787204001110
UDI-PublicH787204001110
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K150089
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20400111
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale